MDJunction - People Helping People
 
Ask a Question
07/27/2012 10:44 AM

went off medication and feeling great.

jj109
Posts: 37
Member

Who ever knew these medications was setting me back the whole time. I feel brand new.

i was taking lithium

and respirdal

Reply

07/27/2012 11:11 AM
Cthebird
Cthebird  
Posts: 5254
Group Leader

Good for you. But watch out!

07/27/2012 11:32 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I am glad you are able to manage without medications, but do be aware in case bipolar symptoms return. There are other medications you could try that might not affect you the same as the ones you were on. Good luck!

07/27/2012 11:46 AM
jennybell219
jennybell219  
Posts: 6
Member

Yea I do not want to rain on your parade! I have been off meds since Aug 2011 and I am about to put back on again! I felt the same exact way but now its creeping back on me! I agree, keep an eye out on symptoms in the future! Good Luck! Smile

07/27/2012 12:02 PM
Ebbi07
Ebbi07  
Posts: 47
Member

I've been off meds for a quite a while now too, and love it! I feel so much more in tune to how I'm really feeling! You kind of learn to know yourself a bit better when you have no other options I think.

07/27/2012 01:14 PM
CoyMon
CoyMon  
Posts: 149
Member

I went 15 years after a hospitalization for mania with only a sleep med. Trazodone 50 mg. I believe a big part of my success was due to EXERCISING. It's only been since I've not been regular with exercise, combined with occasional caffeine, and increasing sugar intake, that I've had to get back on meds. (I just might be peri-menopausal as wellSick )

I just started two weeks ago with 50 mgs of Lamictal taken in two daily doses. (Hope that makes sense) It's working well for me, but it's made me have to increase my trazodone and I still haven't found a dose that works perfect, but this weekend is for experimentation.

Any how, good on you for getting away from that lithium! Cool It is probably the most responsible for me going off 15 years ago. My face was a pizza!!! Keep in mind what UppityWoman says. There are other meds out there, that may not have such icky side effects for you. Everybody different.

So keep a watch out for moods swings and if they come, don't despair! And exercise. Even a slow walk around the block is good, but it worked best for me to sweat!

This is my first post. Hopefully, I will learn to be less wordy and preachy!!Devil


07/27/2012 08:20 PM
uncertainone
Posts: 754
Member

Hi jj,

I'm glad you are feeling great, just watch out sometimes the crash can be bad. If you stopped slowly, you probably won't crash as hard. I've been off meds for 13 months and I'm back to my happy camper self. I hope the same happens for you, Maria


07/28/2012 12:37 PM
jj109
Posts: 37
Member

i think im misdiagnosed. I didn't feel any of the withdrawal effects.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved